Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 74, NWS Houston/Galveston, TX

January 8, 2011

NWS Houston/Galveston, TX issued this small craft advisory at Jan 8, 2011, 10:12 AM CST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2011, 10:12 AM CST (16:12 UTC)
Expired
Jan 9, 2011, 2:00 PM CST
In force
28 hr
Issued by
NWS Houston/Galveston, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 9:52 AM CST, 20 minutes earlier.

Area forecast discussion, Jan 8, 9:52 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
952 AM CST SAT JAN 8 2011

.UPDATE...
MORNING UPDATE BELOW.

&&

.DISCUSSION...
12Z SOUNDINGS SHOW MAX TEMPS IN THE UPPER 60S TODAY BUT COLD AIR
FILTERING IN FROM THE NORTH AND CLOUD COVER ENCROACHING FROM THE
SOUTH WILL LIKELY MAKE UPPER 60S UNREACHABLE. CURRENT TEMP FCST
LOOKS TO BE ON TARGET. WINDS ARE ALREADY INCREASING AND BUOY035 IS
AT 16 KTS. HAVE ISSUED AN SCEC FOR THIS AFTERNOON AND BUMPED WINDS
UP ALONG THE COAST. TIDES WILL LIKELY BE A BIT HIGHER THAN
PREVIOUSLY THOUGHT AS EAST WINDS INCREASE TO ALMOST 30 KNOTS
OVERNIGHT. WILL BE ISSUING A COASTAL FLOOD ADVISORY WITH THE
AFTERNOON PACKAGE. A WIND ADVISORY WILL ALSO BE ISSUED FOR LATE
TONIGHT/SUNDAY FOR AREAS EAST OF US HIGHWAY 59 FOR SUSTAINED
WINDS OF 25 MPH. AS FOR WINTER WEATHER...NO CHANGES AT THIS TIME
BUT THE NAM 12 DOES SUPPORT SOME TYPE OF WINTRY PRECIP. SOUNDINGS
ARE SATURATED FROM 800 MB TO THE SFC BUT STRADDLES THE ZERO
ISOTHERM FROM THE TOP OF THE SATURATED LAYER TO 950 MB. NOT SURE
IF THIS IS COLD ENOUGH TO PRODUCE SNOW OR JUST A COLD RAIN. WILL
WAIT FOR OTHER MODEL SOLUTIONS BEFORE MAKING OTHER CHANGES. 43

&&

.PREV DISCUSSION... /ISSUED 705 AM CST SAT JAN 8 2011/

AVIATION...
HIGH PRESSURE RIDGE SHIFTING EAST TODAY WILL BRING VEERING WINDS
..NORTH TO NORTHEAST AND BY TONIGHT EAST. MID LEVEL CLOUD COVER
INCREASING LATE AFTERNOON AND EVENING HOURS. DEEPENING SURFACE
LOW MOVING FROM COASTAL BEND TO UPPER TX COASTAL WATERS AND
EVENTUALLY TO LOUISIANA COASTAL REGION WOULD DICTATE WIND SPEEDS
AND DIRECTION FOR LATTER PORTION OF TAF PACKAGE (LATE TONIGHT). GUSTY
EAST WINDS ANTICIPATED SOUTHERN TAF SITES (MAINLY IAH SOUTHWARD
..STRONGER NEAR COAST) LATE TONIGHT AND EARLY SUNDAY MORNING.
COMPROMISED WITH BUFR SOUNDINGS (NAM AND GFS) LOWERING CEILINGS
AFTER MIDNIGHT. 37

PREV DISCUSSION... /ISSUED 453 AM CST SAT JAN 8 2011/

DISCUSSION...
A COLD FRONT IS PUSHING SOUTH THROUGH THE CWA EARLY THIS MORNING
JUST NOW REACHING THE COASTAL ZONES. THE OB AT KHOU SHOWED THE SFC
DEWPOINT DROPPING FROM 45 TO 35 IN THE LAST HOUR WITH AN INCREASE
IN WIND TO 13 KTS. ANOTHER NICE DAY IS IN STORE FOR TODAY EXCEPT
THAT TEMPS WILL BE 5-10 DEGREES COOLER THAN YESTERDAY IN THE WAKE
THE FRONT. EXPECT MOSTLY SUNNY SKIES THIS MORNING...WITH MID
LEVEL CLOUDS SPREADING WEST TO EAST ACROSS THE AREA THIS AFTN.

POTENT UPPER LEVEL LOW NOW OVER SOUTHERN ARIZONA WILL MOVE EAST
ACROSS TEXAS TONIGHT AND SUNDAY BRINGING A VARIETY OF IMPACTS TO
THE AREA. A 40-50 KT LOW LEVEL JET WILL DEVELOP TONIGHT RESULTING
IN A RAPID INCREASE IN MOISTURE TO THE AREA. PWS ARE FORECAST TO
REACH 1.1-1.5 INCHES OVER THE SRN HALF OF THE AREA SUNDAY MORNING.
FLOW ALOFT BECOMES STRONGLY DIFFLUENT LATE TONIGHT AND SUNDAY
MORNING. A SFC BOUNDARY WILL SET UP ALONG THE COAST WITH AN 850 MB
BOUNDARY SETTING UP OVER THE NRN PORTION OF THE CWA. BEST LOW LEVEL
CONVERGENCE WILL BE FOCUSED ALONG THESE TWO BOUNDARIES. LOCALLY
HEAVY RAINFALL IS LIKELY ESPECIALLY ACROSS THE SRN HALF THE AREA
LATE TONIGHT/SUNDAY MORNING. WIDESPREAD RAINFALL AMOUNTS OF 1-2
INCHES ARE EXPECTED WITH ISOLATED TOTALS OF 2-4 INCHES ESPECIALLY
OVER THE SRN HALF OF THE CWA. WILL MENTION LOCALLY HEAVY RAINFALL IN
GRIDS AND HWO WITH POTENTIAL FOR MINOR FLOODING. TREMENDOUS AMOUNTS
OF LOW LEVEL SHEAR ARE FORECAST BY THE MODELS (HELICITIES > 800
M2/S2). MODELS CONTINUE TO SUGGEST THE POSSIBILITY OF THE WARM FRONT
SURGING INLAND OVER THE COASTAL ZONES FOR A FEW HOURS FROM AROUND
10-16Z SUNDAY. SPC DAY 2 OUTLOOK HAS A SEE TEXT FOR THE COASTAL
ZONES. THE DYNAMICS FAVOR THE DEVELOPMENT OF A SQUALL LINE WHICH
WILL AFFECT THE COASTAL AND MARINE ZONES DURING THE MORNING HOURS
SUNDAY WITH STRONG WINDS AND WATERSPOUTS BEING THE PRIMARY THREAT.
WILL MENTION SEVERE THREAT IN THE HWO BUT NOT THE GRIDS. ELEVATED
INSTABILITY WILL FAVOR ISOLATED THUNDER FOR INLAND AREAS AS WELL.
THE HEAVY RAIN AND STORMS ARE EXPECTED TO END BY EARLY AFTN WITH
WRAP AROUND PRECIP LINGERING OVER NRN ZONES INTO THE AFTERNOON.

IN ADDITION TO THE HEAVY RAIN AND SEVERE POTENTIAL...STRONG WINDS
ARE LIKELY TO IMPACT THE COASTAL AND MARINE AREAS...WITH ELEVATED
TIDES AS WELL. SEE MARINE DISCUSSION BELOW FOR MORE DETAILS. A
WIND ADVISORY MAY BE NEEDED LATE TONIGHT/EARLY SUNDAY FOR COASTAL
AREAS.

WINTER WEATHER IS ANOTHER THREAT AS WELL OVER OUR NE ZONES. THE
GFS BUFR SOUNDING AT KLFK INDICATES PRECIP STARTING OFF AS A
SNOW/SLEET MIX LATE TONIGHT...THEN CHANGING TO RAIN FOR A FEW
HOURS IN THE MORNING BEFORE SWITCHING BACK TO A WINTER MIX IN THE
AFTN. 00Z NAM SHOWED A MOSTLY RAIN EVENT WHILE THE ECMWF WAS A
GOOD COMPROMISE BETWEEN THE GFS/NAM. THE MAIN AREA OF CONCERN IS
HOUSTON...MADISON...TRINITY...AND NORTHERN POLK COUNTIES. WILL
FORECAST A MIX OF RAIN...SLEET AND SNOW DURING THE DAY SUNDAY IN
THIS AREA...WITH SOUNDINGS SUPPORTING VERY LIGHT FREEZING
RAIN/FREEZING DRIZZLE OR SNOW FLURRIES SUNDAY EVENING. IF THE
CHANGEOVER OCCURS IN THE MORNING...THE POTENTIAL EXISTS FOR HEAVY
SLEET OR WET SNOW TO FALL IN THIS AREA WITH SIGNIFICANT ACCUMULATIONS.
HAVE HELD OFF ON A WATCH FOR NOW BUT MAY NEED ONE IN A LATER
FORECAST PACKAGE. FURTHER SOUTH AND WEST...THERE IS THE POTENTIAL
FOR SNOW FLURRIES OR VERY LIGHT FREEZING RAIN TO IMPACT AREAS AS
FAR SOUTH AND WEST AS COLLEGE STATION...HUNTSVILLE...AND
LIVINGSTON SUNDAY EVENING. HOWEVER...PRECIP AT THIS POINT WOULD BE
VERY LIGHT WITH ACCUMULATIONS EITHER NON-EXISTENT OR STAYING IN
THE ADVISORY RANGE.

THE WEATHER WILL TURN SHARPLY COLDER SUNDAY WITH THE ARRIVAL OF
THE STORM WITH MAX TEMPS OCCURRING EARLY IN THE DAY MOST AREAS.
COLDER WEATHER WILL PERSIST THROUGH THE MIDDLE OF NEXT WEEK. THE
SECONDARY MODIFIED ARCTIC COLD FRONT WILL PUSH THROUGH SE TX
TUESDAY MORNING. COLDER AIRMASS WILL SPREAD INTO THE AREA IN THE
WAKE OF THE FRONT WITH DEWPOINTS DROPPING TO THE TEENS/LOW 20S.
HAVE COMPROMISED BETWEEN COLDER ECMWF AND GFS FOR TEMPS. IF SKIES
CAN CLEAR ENOUGH THAN A HARD FREEZE WILL BE POSSIBLE OVER THE NRN
ZONES TUE NIGHT AND POSSIBLY AGAIN WED NIGHT. FURTHER SOUTH...ONLY
A LIGHT FREEZE IS EXPECTED AT THIS TIME. ISENTROPIC LIFT WILL
BEGIN WEDNESDAY AND PERSIST INTO THURSDAY...WITH MID LEVEL CLOUD
DECK FORMING. ALTHOUGH SOUNDINGS WOULD SUPPORT SLEET AND POSSIBLY
SNOW THIS PERIOD...HAVE LEFT PRECIP OUT OF THE FORECAST AS LOW
LEVELS ARE VERY DRY. MAX TEMPS WEDNESDAY WILL LIKELY STAY IN THE
30S WITH THE CLOUD COVER. WARM ADVECTION WILL BEGIN IN EARNEST THU
NIGHT AS SFC HIGH MOVES EAST AND ANOTHER SHORTWAVE APPROACHES
FROM THE WEST. EXPECT SHOWERS ON FRIDAY FOLLOWED BY MUCH WARMER
TEMPS FOR NEXT WEEKEND.

35

MARINE...
SURFACE HIGH PRESSURE SHIFTING TO EAST TODAY ALONG WITH FALLING
PRESSURES OVER FAR SOUTH TEXAS IN RESPONSE TO AN APPROACHING UPPER
LEVEL DISTURBANCE WILL RESULT IN WINDS VEERING FROM THE NORTH TO
NORTHEAST AND THEN EAST ACROSS THE UPPER TEXAS COASTAL WATERS.
WINDS WILL STRENGTHEN FROM THE EAST LATER TONIGHT AND INTO SUNDAY
MORNING AS THE DEEPENING SURFACE LOW APPROACHES THE REGION FROM THE
SOUTHWEST. SUSTAINED WINDS WILL REACH 25 TO 30 KNOTS ESPECIALLY
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT TO COASTAL WATERS.
GUSTS TO GALE FORCE WILL BE POSSIBLE MAINLY FROM LATE TONIGHT
TO EARLY SUNDAY MORNING. WINDS SHOULD PICK UP TO SCA THRESHOLD
PORTIONS OF COASTAL WATERS LATER THIS AFTERNOON. BY LATE
TONIGHT...ALL MARINE REGION (BAYS AND COASTAL WATERS) WILL HAVE SCA
IN EFFECT.

TIDES: TIDE LEVELS ARE EXPECTED TO INCREASE SATURDAY EVENING AND
WILL PEAK SOMETIME SUNDAY MORNING. TIDE LEVELS WILL LIKELY BE 2.0 TO
2.8 FEET ABOVE NORMAL AROUND GALVESTON BAY AND 1.5 TO 2.5 FEET ABOVE
NORMAL FURTHER SOUTH. AT THIS TIME...WIDESPREAD COASTAL FLOODING IS
NOT EXPECTED BUT CERTAIN VULNERABLE AREAS SUCH AS THE BOLIVAR
PENINSULA WILL EXPERIENCE SOME MINOR COASTAL FLOODING. ANY CHANGE IN
INTENSITY OR TRACK OF THIS DEVELOPING STORM SYSTEM WILL HAVE AN
IMPACT ON WIND SPEEDS AND TIDE LEVELS.  37

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      61  37  41  30  45 /   0  90  80  10  10
HOUSTON (IAH)              63  40  43  34  50 /   0  90 100  10  10
GALVESTON (GLS)            64  54  56  37  48 /   0  90 100  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST SUNDAY FOR THE FOLLOWING
     ZONES: MATAGORDA BAY...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO NOON CST SUNDAY
     FOR THE FOLLOWING ZONES: GALVESTON BAY...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 3 PM CST THIS
     AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...WATERS
     FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...43
Hazardous weather outlook, Jan 8, 5:34 AM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
534 AM CST SAT JAN 8 2011

TXZ178-195>200-210>213-226-227-091300-
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-LIBERTY-
MONTGOMERY-SAN JACINTO-WALLER-WASHINGTON-WHARTON-
534 AM CST SAT JAN 8 2011

...LOCALLY HEAVY RAINFALL POSSIBLE LATE TONIGHT AND SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAY TWO...TONIGHT THROUGH SUNDAY NIGHT

A STRONG UPPER LEVEL STORM SYSTEM WILL COMBINE WITH INCREASING
MOISTURE TO RESULT IN RAIN AND ISOLATED THUNDERSTORMS OVER THE
AREA BEGINNING AROUND MIDNIGHT TONIGHT AND LASTING THROUGH
SUNDAY MORNING.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AREA WIDE. RAINFALL
AMOUNTS ARE EXPECTED TO AVERAGE 1 TO 2 INCHES WITH ISOLATED TOTALS
OF 2 TO 4 INCHES. MINOR LOCALIZED FLOODING OF STREETS...FEEDER
ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS WILL BE
POSSIBLE. IN ADDITION...STORMS COULD PRODUCE FREQUENT LIGHTNING
AND GUSTY WINDS.

ON SUNDAY NIGHT...THERE IS A CHANCE OF SOME VERY LIGHT FREEZING
RAIN OR SNOW FLURRIES AFFECTING AREAS NORTH OF A COLLEGE STATION
TO NEW WAVERLY TO SHEPHERD LINE. MINOR ICING OF BRIDGES AND
OVERPASSES WILL BE POSSIBLE.

.DAY THREE...MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS FOUR THROUGH SIX...TUESDAY THROUGH THURSDAY

MUCH COLDER TEMPERATURES ARE EXPECTED THIS PERIOD IN THE WAKE OF A
STRONG COLD FRONT. FREEZING TEMPERATURES ARE LIKELY OVER ALL BUT
THE IMMEDIATE COAST TUESDAY NIGHT AND WEDNESDAY NIGHT. A HARD
FREEZE WILL BE POSSIBLE BOTH NIGHTS OVER THE NORTHERN HALF OF THE
AREA. HIGH TEMPERATURES WILL REACH ONLY THE UPPER 30S TO MID 40S
BOTH WEDNESDAY AND THURSDAY.

.DAY SEVEN...FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SUNDAY.

TXZ163-164-176-177-179-091300-
HOUSTON-MADISON-POLK-TRINITY-WALKER-
534 AM CST SAT JAN 8 2011

...WINTRY PRECIPITATION POSSIBLE ACROSS THE AREA SUNDAY AND SUNDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAY TWO...TONIGHT THROUGH SUNDAY NIGHT

A STRONG UPPER LEVEL STORM SYSTEM WILL COMBINE WITH INCREASING
MOISTURE TO RESULT IN RAIN AND ISOLATED THUNDERSTORMS OVER THE
AREA SATURDAY NIGHT THROUGH SUNDAY. THE RAIN IS EXPECTED TO MIX
WITH SNOW AND SLEET BEGINNING SUNDAY MORNING MAINLY OVER HOUSTON...
MADISON...TRINITY...AND NORTHERN POLK COUNTIES. IF THE CHANGEOVER
TO WINTRY PRECIPITATION OCCURS IN THE MORNING...THE POTENTIAL
EXISTS FOR SNOW AND SLEET ACCUMULATIONS OF 1 TO 2 INCHES IN THIS
AREA ON SUNDAY. IN ADDITION...ICING OF BRIDGES AND OVERPASSES WILL
BE POSSIBLE. A WINTER STORM WATCH MAY EVENTUALLY BE NEEDED FOR
PORTIONS OF THE AREA.

TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING EITHER SUNDAY
AFTERNOON OR SUNDAY EVENING. ON SUNDAY EVENING...SOME ADDITIONAL
PATCHY VERY LIGHT FREEZING RAIN OR DRIZZLE OR SNOW FLURRIES WILL
IMPACT THE AREA. MINOR ICING OF BRIDGES AND OVERPASSES WILL BE
POSSIBLE.

.DAY THREE...MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS FOUR THROUGH SIX...TUESDAY THROUGH THURSDAY

MUCH COLDER TEMPERATURES ARE EXPECTED THIS PERIOD IN THE WAKE OF A
STRONG COLD FRONT. A HARD FREEZE IS LIKELY BOTH TUESDAY AND
WEDNESDAY NIGHTS. HIGH TEMPERATURES WILL REACH ONLY THE UPPER 30S
TO LOWER 40S BOTH WEDNESDAY AND THURSDAY.

.DAY SEVEN...FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SUNDAY.

GMZ330-335-350-355-370-375-TXZ214-235>238-091300-
BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-JACKSON-MATAGORDA-
MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
534 AM CST SAT JAN 8 2011

...LOCALLY HEAVY RAINFALL POSSIBLE ACROSS THE AREA LATE TONIGHT
AND SUNDAY MORNING...
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE LATE TONIGHT AND SUNDAY
MORNING...
...STRONG WINDS EXPECTED ACROSS THE COASTAL AREAS AND MARINE
WATERS LATE TONIGHT AND SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAY TWO...TONIGHT THROUGH SUNDAY

A STRONG UPPER LEVEL STORM SYSTEM WILL COMBINE WITH INCREASING
MOISTURE TO RESULT IN RAIN AND ISOLATED THUNDERSTORMS OVER THE
AREA BEGINNING AROUND MIDNIGHT TONIGHT AND LASTING THROUGH
SUNDAY MORNING.

A SQUALL LINE IS EXPECTED TO IMPACT THE AREA DURING THIS PERIOD.
FREQUENT LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH ARE LIKELY. IN
ADDITION...ISOLATED FUNNEL CLOUDS AND WATERSPOUTS WILL BE
POSSIBLE.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AREA WIDE. RAINFALL
AMOUNTS ARE EXPECTED TO AVERAGE 1 TO 2 INCHES WITH ISOLATED TOTALS
OF 2 TO 4 INCHES. MINOR LOCALIZED FLOODING OF STREETS...FEEDER
ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS WILL BE
POSSIBLE.

STRONG WINDS WILL IMPACT THE IMMEDIATE COAST AND OFFSHORE WATERS.
SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED ALONG THE COAST. SMALL
CRAFT ADVISORIES ARE IN EFFECT FOR THE BAYS AND OFFSHORE WATERS.
EAST WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 40 KNOTS ARE EXPECTED.
SEAS WILL BUILD TO 6 TO 9 FEET.

.DAY FOUR...MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS FIVE THROUGH SEVEN...TUESDAY THROUGH THURSDAY

MUCH COLDER TEMPERATURES ARE EXPECTED THIS PERIOD IN THE WAKE OF A
STRONG COLD FRONT. FREEZING TEMPERATURES ARE LIKELY OVER ALL BUT
THE IMMEDIATE COAST TUESDAY NIGHT AND WEDNESDAY NIGHT. HIGH
TEMPERATURES WILL STRUGGLE TO REACH THE UPPER 30S TO MID 40S WEDNESDAY
AND THURSDAY.

.DAY SEVEN...FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SUNDAY.

In the hours before

Special weather statement, Jan 8, 5:40 AM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
540 AM CST SAT JAN 8 2011

TXZ163-164-176-177-179-082300-
HOUSTON-TRINITY-MADISON-WALKER-POLK-
INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON...
MADISONVILLE...HUNTSVILLE...LIVINGSTON...CORRIGAN...ONALASKA
540 AM CST SAT JAN 8 2011

...WINTRY PRECIPITATION POSSIBLE ACROSS THE NORTHEAST COUNTIES
SUNDAY AND SUNDAY NIGHT...

A STRONG UPPER LEVEL STORM SYSTEM WILL COMBINE WITH INCREASING
MOISTURE TO RESULT IN RAIN AND ISOLATED THUNDERSTORMS OVER THE
AREA TONIGHT THROUGH SUNDAY. THE RAIN IS EXPECTED TO MIX WITH
SNOW AND SLEET BEGINNING SUNDAY MORNING MAINLY OVER HOUSTON...
MADISON...TRINITY...AND NORTHERN POLK COUNTIES. IF THE CHANGEOVER
TO WINTRY PRECIPITATION OCCURS IN THE MORNING...THE POTENTIAL
EXISTS FOR SNOW AND SLEET ACCUMULATIONS OF 1 TO 2 INCHES IN THIS
AREA ON SUNDAY. IN ADDITION...ICING OF BRIDGES AND OVERPASSES WILL
BE POSSIBLE. A WINTER STORM WATCH MAY EVENTUALLY BE NEEDED FOR
PORTIONS OF THE AREA.

TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING EITHER SUNDAY
AFTERNOON OR SUNDAY EVENING. ON SUNDAY EVENING...SOME ADDITIONAL
PATCHY VERY LIGHT FREEZING RAIN OR DRIZZLE OR SNOW FLURRIES WILL
IMPACT THE AREA. MINOR ICING OF BRIDGES AND OVERPASSES WILL BE
POSSIBLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

TXZ178-195>200-210>213-226-227-082300-
SAN JACINTO-BURLESON-BRAZOS-WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-
COLORADO-AUSTIN-WALLER-HARRIS-WHARTON-FORT BEND-
INCLUDING THE CITIES OF...SHEPHERD...COLDSPRING...CALDWELL...
LAKE SOMERVILLE...COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...
THE WOODLANDS...CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...
COLUMBUS...EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD...
PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE...EL CAMPO...WHARTON...PIERCE...SUGAR LAND...
MISSOURI CITY...RICHMOND...ROSENBERG
540 AM CST SAT JAN 8 2011

...LOCALLY HEAVY RAINFALL POSSIBLE LATE TONIGHT AND SUNDAY
MORNING...

A STRONG UPPER LEVEL STORM SYSTEM WILL COMBINE WITH INCREASING
MOISTURE TO RESULT IN RAIN AND ISOLATED THUNDERSTORMS OVER THE
AREA BEGINNING AROUND MIDNIGHT TONIGHT AND LASTING THROUGH
SUNDAY MORNING.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AREA WIDE. RAINFALL
AMOUNTS ARE EXPECTED TO AVERAGE 1 TO 2 INCHES WITH ISOLATED TOTALS
OF 2 TO 4 INCHES. MINOR LOCALIZED FLOODING OF STREETS...FEEDER
ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS WILL BE
POSSIBLE. IN ADDITION...STORMS COULD PRODUCE FREQUENT LIGHTNING
AND GUSTY WINDS.

ON SUNDAY NIGHT...THERE IS A CHANCE OF SOME VERY LIGHT FREEZING
RAIN OR SNOW FLURRIES AFFECTING AREAS NORTH OF A COLLEGE STATION
TO NEW WAVERLY TO SHEPHERD LINE. MINOR ICING OF BRIDGES AND
OVERPASSES WILL BE POSSIBLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

TXZ214-235>238-082300-
CHAMBERS-JACKSON-MATAGORDA-BRAZORIA-GALVESTON-
INCLUDING THE CITIES OF...WINNIE...MONT BELVIEU...ANAHUAC...
EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN...
ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD...
GALVESTON
540 AM CST SAT JAN 8 2011

...LOCALLY HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS POSSIBLE
ACROSS THE COASTAL COUNTIES LATE TONIGHT AND SUNDAY MORNING...

...STRONG WINDS EXPECTED ACROSS THE COASTAL AREAS LATE TONIGHT AND
SUNDAY MORNING...

A STRONG UPPER LEVEL STORM SYSTEM WILL COMBINE WITH INCREASING
MOISTURE TO RESULT IN RAIN AND ISOLATED THUNDERSTORMS OVER THE
AREA BEGINNING AROUND MIDNIGHT TONIGHT AND LASTING THROUGH
SUNDAY MORNING.

A SQUALL LINE IS EXPECTED TO IMPACT THE AREA DURING THIS PERIOD.
FREQUENT LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH ARE LIKELY. IN
ADDITION...ISOLATED FUNNEL CLOUDS AND WATERSPOUTS WILL BE
POSSIBLE.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AREA WIDE. RAINFALL
AMOUNTS ARE EXPECTED TO AVERAGE 1 TO 2 INCHES WITH ISOLATED TOTALS
OF 2 TO 4 INCHES. MINOR LOCALIZED FLOODING OF STREETS...FEEDER
ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS WILL BE
POSSIBLE.

STRONG WINDS WILL IMPACT THE IMMEDIATE COAST AND OFFSHORE WATERS.
SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED ALONG THE COAST.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 10:12 AM CSTGale WarningHGX28 hr
Jan 8, 12:41 PM CSTCoastal Flood AdvisoryHGXBrazoria, Chambers, Galveston26 hr
Jan 8, 2:46 PM CSTWind AdvisoryHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 3 more21 hr
Jan 8, 3:36 PM CSTSmall Craft AdvisoryHGX32 hr

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.